Alert archive / South Carolina / River Flood Warnings in 2012
River Flood Warning 1, NWS Columbia, SC
NWS Columbia, SC issued this river flood warning at May 15, 2012, 3:16 PM EDT for Calhoun County, Lexington County, Richland County, South Carolina. It took effect at May 16, 2012, 4:47 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 15, 2012, 3:16 PM EDT (19:16 UTC)
- In effect from
- May 16, 2012, 4:47 AM EDT
- Expired
- May 16, 2012, 2:10 PM EDT
- In force
- 9 hr
- Issued by
- NWS Columbia, SC
- Flood severity
- Minor
Counties Calhoun County, SC, Lexington County, SC, Richland County, SC
The radar
The Columbia radar (KCAE), 15 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Congaree River at Carolina Eastman (CEAS1).
- Action stage
- 114 ft
- Minor stage
- 115 ft
- Moderate stage
- 119 ft
- Major stage
- 126 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
219 WGUS42 KCAE 151916 FLWCAE BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 316 PM EDT TUE MAY 15 2012 ...THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN SOUTH CAROLINA... CONGAREE RIVER AT CAROLINA EASTMAN AFFECTING CALHOUN...LEXINGTON AND RICHLAND COUNTIES .RELEASES OF WATER CAUSED BY HEAVY RAIN WILL CAUSE FLOODING OF THE CONGAREE RIVER AT CAROLINA EASTMANAFTER THE DOT...EXPLAIN THE REASONS FOR THE FLOOD WARNING HERE. DO NOT REMOVE THE DOT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO... LOCAL MEDIA OR THE INTERNET FOR FURTHER STATEMENTS AND UPDATED FORECASTS. && SCC017-063-079-161916- /O.NEW.KCAE.FL.W.0001.120516T1608Z-120518T1815Z/ /CEAS1.1.ER.120516T1608Z.120517T0600Z.120517T1815Z.NO/ 316 PM EDT TUE MAY 15 2012 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * FLOOD WARNING FOR THE CONGAREE RIVER AT CAROLINA EASTMAN * FROM WEDNESDAY AFTERNOON TO FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 2 PM TUESDAY THE STAGE WAS 103.8 FEET. * FLOOD STAGE IS 115.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE EARLY TOMORROW AFTERNOON AND CREST AROUND 117.3 FEET EARLY THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY AFTERNOON. * AT 115 FEET...FLOODING OCCURS IN LOW LYING AREA OF THE CAROLINA EASTMAN FACILITY AND AT THE CONGAREE NATIONAL PARK. $$
7 follow-up statements
499 WGUS42 KCAE 151923 CCA FLWCAE BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING...CORRECTED NATIONAL WEATHER SERVICE COLUMBIA SC 316 PM EDT TUE MAY 15 2012 ...THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN SOUTH CAROLINA... CONGAREE RIVER AT CAROLINA EASTMAN AFFECTING CALHOUN...LEXINGTON AND RICHLAND COUNTIES .RELEASES OF WATER CAUSED BY HEAVY RAIN UPSTREAM WILL CAUSE FLOODING OF THE CONGAREE RIVER AT CAROLINA EASTMAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO... LOCAL MEDIA OR THE INTERNET FOR FURTHER STATEMENTS AND UPDATED FORECASTS. && SCC017-063-079-161916- /O.NEW.KCAE.FL.W.0001.120516T1608Z-120518T1815Z/ /CEAS1.1.ER.120516T1608Z.120517T0600Z.120517T1815Z.NO/ 316 PM EDT TUE MAY 15 2012 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * FLOOD WARNING FOR THE CONGAREE RIVER AT CAROLINA EASTMAN * FROM WEDNESDAY AFTERNOON TO FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 2 PM TUESDAY THE STAGE WAS 103.8 FEET. * FLOOD STAGE IS 115.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE EARLY TOMORROW AFTERNOON AND CREST AROUND 117.3 FEET EARLY THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY AFTERNOON. * AT 115 FEET...FLOODING OCCURS IN LOW LYING AREA OF THE CAROLINA EASTMAN FACILITY AND AT THE CONGAREE NATIONAL PARK. $$
390 WGUS82 KCAE 160245 FLSCAE FLOOD STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 1045 PM EDT TUE MAY 15 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH CAROLINA... CONGAREE RIVER AT CAROLINA EASTMAN AFFECTING CALHOUN...LEXINGTON AND RICHLAND COUNTIES . RELEASES OF WATER FOLLOWING HEAVY RAIN UPSTREAM WILL CAUSE FLOODING OF THE CONGAREE RIVER AT CAROLINA EASTMAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO... LOCAL MEDIA OR THE INTERNET FOR FURTHER STATEMENTS AND UPDATED FORECASTS. && SCC063-079-170245- /O.ROU.KCAE.HY.S.0000.000000T0000Z-000000T0000Z/ /COLS1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1045 PM EDT TUE MAY 15 2012 FORECAST INFORMATION FOR CONGAREE RIVER AT COLUMBIA. * AT 10 PM TUESDAY THE STAGE WAS 10.3 FEET. * FLOOD STAGE IS 19.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 12.7 FEET BY WEDNESDAY MORNING. $$ SCC017-063-079-170245- /O.EXT.KCAE.FL.W.0001.120516T0847Z-120518T1606Z/ /CEAS1.1.ER.120516T0847Z.120516T1800Z.120517T1606Z.NO/ 1045 PM EDT TUE MAY 15 2012 THE FLOOD WARNING EXTENDED FOR THE CONGAREE RIVER AT CAROLINA EASTMAN. * FROM LATE TONIGHT TO FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 6 PM TUESDAY THE STAGE WAS 104.8 FEET. * FLOOD STAGE IS 115.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE EARLY TOMORROW MORNING AND CREST AROUND 118.1 FEET EARLY TOMORROW AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY THURSDAY AFTERNOON. * AT 119.0 FEET...EXTENSIVE FLOODING OCCURS IN THE CONGAREE NATIONAL PARK. SOME AREA FARMLAND IS FLOODED. MINOR FLOODING OCCURS AT THE CAROLINA EASTMAN FACILITY. $$
520 WGUS82 KCAE 160420 FLSCAE FLOOD STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 1220 AM EDT WED MAY 16 2012 ...THE FLOOD WARNING CONTINUES FOR THE CONGAREE RIVER AT CAROLINA EASTMAN... ...A FLOOD ADVISORY REMAINS IN EFFECT FOR THE CONGAREE RIVER AT COLUMBIA AND GREAT PEE DEE RIVER AT CHERAW... .RELEASES OF WATER FOLLOWING HEAVY RAIN UPSTREAM WILL CAUSE FLOODING OF THE CONGAREE RIVER AT CAROLINA EASTMAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO... LOCAL MEDIA OR THE INTERNET FOR FURTHER STATEMENTS AND UPDATED FORECASTS. && SCC063-079-170420- /O.ROU.KCAE.HY.S.0000.000000T0000Z-000000T0000Z/ /COLS1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1220 AM EDT WED MAY 16 2012 FORECAST INFORMATION FOR CONGAREE RIVER AT COLUMBIA. * AT 12 AM WEDNESDAY THE STAGE WAS 10.8 FEET. * FLOOD STAGE IS 19 FEET. * ADVISORY STAGE IS 10 FEET. * FORECAST...THE RIVER WILL CREST NEAR 13 FEET TODAY. $$ SCC017-063-079-170420- /O.CON.KCAE.FL.W.0001.120516T0847Z-120518T1606Z/ /CEAS1.1.ER.120516T0847Z.120516T1800Z.120517T1606Z.NO/ 1220 AM EDT WED MAY 16 2012 THE FLOOD WARNING CONTINUES FOR THE CONGAREE RIVER AT CAROLINA EASTMAN. * TODAY TO FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 11 PM TUESDAY THE STAGE WAS 112.7 FEET. * FLOOD STAGE IS 115 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER AT CAROLINA EASTMAN WILL CREST NEAR 118.1 FEET THIS AFTERNOON. * AT 119 FEET...EXTENSIVE FLOODING OCCURS IN THE CONGAREE NATIONAL PARK. SOME AREA FARMLAND IS FLOODED. MINOR FLOODING OCCURS AT THE CAROLINA EASTMAN FACILITY. $$ SCC025-069-170420- /O.ROU.KCAE.HY.S.0000.000000T0000Z-000000T0000Z/ /CHES1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1220 AM EDT WED MAY 16 2012 FORECAST INFORMATION FOR GREAT PEE DEE RIVER AT CHERAW. * AT 11 PM TUESDAY THE STAGE WAS 9.5 FEET. * FLOOD STAGE IS 30 FEET. * ADVISORY STAGE IS 20 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 21.4 FEET BY FRIDAY. $$
542 WGUS82 KCAE 160911 FLSCAE FLOOD STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 511 AM EDT WED MAY 16 2012 ...THE FLOOD WARNING CONTINUES FOR THE CONGAREE RIVER AT CAROLINA EASTMAN... ...A FLOOD ADVISORY REMAINS IN EFFECT FOR THE CONGAREE RIVER AT COLUMBIA AND GREAT PEE DEE RIVER AT CHERAW... .RELEASES OF WATER FOLLOWING HEAVY RAIN upstream has resulted in rising stages along the congaree and great pee dee rivers. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO... LOCAL MEDIA OR THE INTERNET FOR FURTHER STATEMENTS AND UPDATED FORECASTS. && SCC063-079-170911- /O.ROU.KCAE.HY.S.0000.000000T0000Z-000000T0000Z/ /COLS1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 511 AM EDT WED MAY 16 2012 FORECAST INFORMATION FOR CONGAREE RIVER AT COLUMBIA. * AT 5 AM THE STAGE WAS 10.3 FEET. * FLOOD STAGE IS 19 FEET. * ADVISORY STAGE IS 10 FEET. * FORECAST...THE RIVER WILL crest 12.7 FEET today. $$ SCC017-063-079-170911- /O.CON.KCAE.FL.W.0001.000000T0000Z-120518T1606Z/ /CEAS1.1.ER.120516T0740Z.120516T1800Z.120517T1606Z.NO/ 511 AM EDT WED MAY 16 2012 THE FLOOD WARNING CONTINUES FOR THE CONGAREE RIVER AT CAROLINA EASTMAN. * UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 5 AM THE STAGE WAS 115.7 FEET. * FLOOD STAGE IS 115 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL Crest near 118.1 FEET this afternoon or evening. * AT 119 FEET...EXTENSIVE FLOODING OCCURS IN THE CONGAREE NATIONAL PARK. SOME AREA FARMLAND IS FLOODED. MINOR FLOODING OCCURS AT THE CAROLINA EASTMAN FACILITY. $$ SCC025-069-170911- /O.ROU.KCAE.HY.S.0000.000000T0000Z-000000T0000Z/ /CHES1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 511 AM EDT WED MAY 16 2012 FORECAST INFORMATION FOR THE GREAT PEE DEE RIVER AT CHERAW. * AT 430 AM THE STAGE WAS 17.6 FEET. * FLOOD STAGE IS 30 FEET. * ADVISORY STAGE IS 20 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 21.4 FEET today. $$
188
WGUS82 KCAE 161017
FLSCAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
617 AM EDT WED MAY 16 2012
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER CONGAREE
RIVER AT COLUMBIA...
...FLOOD ADVISORIES REMAIN IN EFFECT FOR THE CONGAREE
RIVER AT COLUMBIA AND GREAT PEE DEE RIVER AT CHERAW...
.RELEASES OF WATER FOLLOWING HEAVY RAIN UPSTREAM HAS RESULTED
IN RISING STAGES ALONG THE CONGAREE AND GREAT PEE DEE RIVERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO...
LOCAL MEDIA OR THE INTERNET FOR FURTHER STATEMENTS AND UPDATED
FORECASTS.
&&
SCC063-079-171017-
/O.ROU.KCAE.HY.S.0000.000000T0000Z-000000T0000Z/
/COLS1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
617 AM EDT WED MAY 16 2012
FORECAST INFORMATION FOR
CONGAREE RIVER AT COLUMBIA.
* AT 6 AM WEDNESDAY THE STAGE WAS 9.8 FEET.
* FLOOD STAGE IS 19 FEET.
* ADVISORY STAGE IS 10 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 12.7 FEET TODAY.
$$
SCC017-063-079-171017-
/O.CON.KCAE.FL.W.0001.000000T0000Z-120518T1606Z/
/CEAS1.1.ER.120516T0740Z.120516T1800Z.120517T1606Z.NO/
617 AM EDT WED MAY 16 2012
THE FLOOD WARNING CONTINUES FOR
THE CONGAREE RIVER AT CAROLINA EASTMAN.
* UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 5 AM WEDNESDAY THE STAGE WAS 115.7 FEET.
* FLOOD STAGE IS 115 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CREST NEAR 118.1 FEET THIS AFTERNOON
OR EVENING.
* AT 119 FEET...EXTENSIVE FLOODING OCCURS IN THE CONGAREE NATIONAL
PARK. SOME AREA FARMLAND IS FLOODED. MINOR FLOODING OCCURS AT THE
CAROLINA EASTMAN FACILITY.
$$
SCC025-069-171017-
/O.ROU.KCAE.HY.S.0000.000000T0000Z-000000T0000Z/
/CHES1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
617 AM EDT WED MAY 16 2012
FORECAST INFORMATION FOR
PEE DEE RIVER AT CHERAW.
* AT 530 AM THE STAGE WAS 19.3 FEET.
* FLOOD STAGE IS 30 FEET.
* ADVISORY STAGE IS 20 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 21.4 TODAY.
$$113 WGUS82 KCAE 161437 FLSCAE FLOOD STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 1037 AM EDT WED MAY 16 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH CAROLINA... CONGAREE RIVER AT CAROLINA EASTMAN AFFECTING CALHOUN...LEXINGTON AND RICHLAND COUNTIES .WATER LEVELS WILL REMAIN HIGH FOR THE CONGAREE RIVER FOR THE NEXT 24 HOURS DUE TO HEAVY RAIN UPSTREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO... LOCAL MEDIA OR THE INTERNET FOR FURTHER STATEMENTS AND UPDATED FORECASTS. && SCC017-063-079-171437- /O.EXT.KCAE.FL.W.0001.000000T0000Z-120517T2315Z/ /CEAS1.1.ER.120516T0740Z.120516T0900Z.120516T2315Z.NO/ 1037 AM EDT WED MAY 16 2012 THE FLOOD WARNING EXTENDED FOR THE CONGAREE RIVER AT CAROLINA EASTMAN. * UNTIL THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 10 AM WEDNESDAY THE STAGE WAS 114.8 FEET. * FLOOD STAGE IS 115.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE LATE THIS MORNING AND CONTINUE TO RISE TO 115.7 FEET EARLY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE THIS EVENING. * AT 115.0 FEET...FLOODING OCCURS IN LOW LYING AREAS OF THE CAROLINA EASTMAN FACILITY AND AT THE CONGAREE NATIONAL PARK. $$
369 WGUS82 KCAE 161810 FLSCAE FLOOD STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 210 PM EDT WED MAY 16 2012 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN SOUTH CAROLINA... CONGAREE RIVER AT CAROLINA EASTMAN AFFECTING CALHOUN...LEXINGTON AND RICHLAND COUNTIES THIS WILL BE THE LAST STATEMENT FOR THIS HIGH WATER EVENT. THERE MAY BE MINOR RISES...BUT THE RIVER WILL REMAIN BELOW FLOOD STAGE. SCC017-063-079-161840- /O.CAN.KCAE.FL.W.0001.000000T0000Z-120517T2315Z/ /CEAS1.1.ER.120516T0740Z.120516T0900Z.120516T1316Z.NO/ 210 PM EDT WED MAY 16 2012 THE FLOOD WARNING IS CANCELLED FOR THE CONGAREE RIVER AT CAROLINA EASTMAN. * AT 1 PM WEDNESDAY THE STAGE WAS 113.3 FEET. * FLOOD STAGE IS 115.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 110.6 FEET BY TOMORROW MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this river flood warning went out at May 15, 2:41 PM EDT, 35 minutes earlier.
Area forecast discussion, May 15, 2:41 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 241 PM EDT TUE MAY 15 2012 .SYNOPSIS... A WEAK FRONTAL BOUNDARY ACROSS THE REGION WILL PROVIDE A FOCUS FOR SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. THE FRONT WILL SLOWLY PUSH EASTWARD TONIGHT BUT AGAIN PROVIDE INCREASED CHANCES OF RAIN ACROSS THE EASTERN MIDLANDS ON WEDNESDAY BEFORE SHIFTING TO THE COAST. SURFACE HIGH PRESSURE WILL BUILD INTO THE REGION THURSDAY AND PROVIDE DRY WEATHER THROUGH THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... THIS AFTERNOON...A WEAK FRONTAL BOUNDARY AND LEFT OVER OUTFLOW BOUNDARIES WILL PROVIDE A FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT. SPC HAS AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON INTO THE EVENING HOURS. THE LATEST RAP SOUNDING FOR LATE THIS AFTERNOON CONFIRMS THAT THE ATMOSPHERE SHOULD BE UNSTABLE ENOUGH TO PRODUCE STRONG TO POTENTIALLY SEVERE STORMS. RAP LIS -5 ...CAPES OVER 2000 J/KG...TOTALS OVER 50. NAM SOUNDING GIVES CONVECTIVE TEMPERATURES 82-84 DEGREE THIS AFTERNOON. TEMPERATURES SHOULD RISE INTO THE LOWER TO MIDDLE 80S DURING THE AFTERNOON. THIS IS EXPECTED TO ENHANCE SHOWERS AND THUNDERSTORMS...ESPECIALLY LATE THIS AFTERNOON. WILL START WITH A 20-30 PERCENT CHANCE THIS AFTERNOON. LOCAL WRF SHOWS INCREASING TREND...ESPECIALLY LATER THIS AFTERNOON. JUST ISSUED SEVERE THUNDERSTORM WATCH IN EFFECT. TONIGHT...BEST CHANCES OF SHOWERS AND THUNDERSTORMS WITH CHANCES INCREASING TO 40-50 PERCENT. AGREE WITH LOCAL 4 KM WRF MODEL GIVING HIGHEST CHANCES IN THE EVENING. AS TEMPERATURES DROP BY MIDNIGHT... DECIDED TO GO JUST 20 PERCENT CHANCE REST OF NIGHT AFTER MIDNIGHT. THERE MAY BE SOME PATCHY FOG AFTER MIDNIGHT AS WELL BUT LEFT OUT FOR TIME BEING AS SHOWERS MAY LINGER WELL AFTER MIDNIGHT WITH SOME CLOUDINESS NOT ALLOWING WIDESPREAD FOG LIKE THIS MORNING. WENT ABOVE GUIDANCE LOWS 1-2 DEGREES AS PREVIOUS RUNS HAVE BEEN A BIT COOL. SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 9 PM. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... LOW PRESSURE WILL BE TRACKING FROM NEW ENGLAND INTO THE FAR EASTERN CANADIAN PROVINCES AS A WEAK FRONTAL BOUNDARY SLOWLY CROSSES THE FORECAST AREA. ON WEDNESDAY THE FRONT WILL BE OVER THE UPSTATE WITH ANOTHER UNSTABLE DAY FOR CONVECTIVE ACTIVITY. WITH AROUND 2000 J/KG CAPE AND LI/S AROUND -5 EXPECT ANOTHER AFTERNOON AND EVENING WITH SCATTERED SHOWERS AND THUNDERSTORMS. MODELS INDICATE THE BEST INSTABILITY OVER THE EASTERN MIDLANDS AND...WITH THE POSITION OF THE FRONT AND HIGHER MOISTURE IN THE EASTERN MIDLANDS...AGREE HIGHEST POPS TO START IN THAT AREA. WILL EXPAND POPS TO THE REMAINDER OF THE AREA AS PLENTIFUL INSTABILITY COMBINING WITH OUTFLOWS WILL LIKELY SPUR ADDITIONAL ACTIVITY. SPC CONTINUES TO KEEP THE REGION IN GENERAL THUNDER WHICH CURRENTLY SEEMS APPROPRIATE. MAIN THREAT OF SEVERE ON WEDNESDAY AFTERNOON WILL BE HAIL WITH A LOWER CHANCE FOR WIND GUSTS. CONVECTIVE ACTIVITY WILL DIMINISH WITH THE LOSS OF HEATING WEDNESDAY EVENING...HOWEVER WITH OUTFLOW BOUNDARIES REMAINING OVER THE FORECAST AREA BELIEVE CONVECTION WILL LINGER INTO THE LATE EVENING/EARLY OVERNIGHT HOURS. AFTERNOON HIGH TEMPERATURES WEDNESDAY WILL GENERALLY BE IN THE MIDDLE 80S. WITH SOME LINGERING CLOUDS AND PATCHY FOG EXPECT OVERNIGHT LOWS WEDNESDAY NIGHT IN THE LOWER 60S. ON THURSDAY THE FRONT WILL BE OVER THE EASTERN MIDLANDS DURING THE AFTERNOON AND TRACKING OFFSHORE DURING THE EVENING. INSTABILITY WILL BE LESS THAN WEDNESDAY...HOWEVER THERE WILL STILL BE ENOUGH TO INITIATE CONVECTION. BEST INSTABILITY WILL BE CLOSER TO THE FRONT SO WILL AGAIN INCREASE POPS CLOSEST TO THE FRONT THEN EXPAND A BIT WESTWARD AS OUTFLOWS TRIGGER SOME ADDITIONAL CONVECTION. SEVERE THREAT WILL AGAIN BE FROM HAIL WITH LOWER POTENTIAL FOR DAMAGING WINDS. HIGH TEMPERATURES THURSDAY AFTERNOON WILL GENERALLY BE IN THE LOWER 80S. CONVECTION WILL DISSIPATE WITH LOSS OF HEATING AND THE FRONT EDGING OFFSHORE. EXPECT SOME CONVECTION INTO THE EVENING HOURS AND WITH THE FRONT MOVING OFFSHORE EXPECT CONVECTION TO END BEFORE THE OVERNIGHT HOURS. LOW TEMPERATURES THURSDAY NIGHT WILL BE A FEW DEGREES COOLER BEHIND THE FRONT WITH LOWS IN THE UPPER 50S TO LOWER 60S. && .LONG TERM /FRIDAY THROUGH MONDAY/... MODELS REMAIN IN GOOD AGREEMENT THROUGH THE LONG TERM WITH SOME TYPICAL TIMING AND INTENSITY DIFFERENCES FOR SUNDAY AND MONDAY. UPPER LEVEL TROUGH WILL EXIT THE REGION EARLY FRIDAY AS THE UPPER LEVEL RIDGE BUILDS BACK IN. THIS WILL LEAVE A STATIONARY FRONT ALONG THE COAST TO JUST SOUTH OF THE AREA. MODELS DIFFER ON THE LOCATION OF THE FRONT...HOWEVER WITH HIGH PRESSURE DOMINATING THE SURFACE EXPECT MUCH OF THE CONVECTIVE POTENTIAL TO BE SUPPRESSED THROUGH THE WEEKEND. AS THE HIGH MOVES OFFSHORE MONDAY THE CHANCE OF THUNDERSTORMS WILL RETURN. MODELS CONTINUE TO HAVE SIGNIFICANT RUN TO RUN CHANGES ASSOCIATED WITH A LOW WHICH DEVELOPS ALONG THE COAST. AS A RESULT HAVE REMAINED PESSIMISTIC CONCERNING THIS FEATURE. TEMPERATURES THROUGH THE LONG TERM WILL BE NEAR NORMAL. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... UPPER TROUGH STILL TO THE WEST BRINGING MOISTURE TO AREA. WEAK FRONTAL BOUNDARY ACROSS THE REGION AND LEFT OVER OUTFLOW BOUNDARIES FROM CONVECTIVE ACTIVITY SHOULD PROVIDE A FOCUS FOR SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. MAINLY VFR CONDITIONS BUT BRIEF IFR-MVFR CONDITIONS ARE POSSIBLE IN CONVECTIVE ACTIVITY. DECIDED NOT TO INCLUDE IN TAFS SITES DUE TO UNCERTAINTY AS TO TIMING AND COVERAGE. ACTIVITY IS EXPECTED TO TAPER OFF 03Z-04Z TIME FRAME BUT MAY LINGER NORTH AND EAST OF TAF SITES. AFTER MIDNIGHT WITH PLENTY OF MOISTURE AND LEFT OVER CLOUDS...NO AS MUCH FOG EXPECTED BUT STRATUS WILL PROBABLY DEVELOP AGAIN. EXPECT IFR CEILINGS TO DEVELOP BEFORE DAYBREAK WEDNESDAY. THE UPPER TROUGH SHOULD HAVE SHIFTED EASTWARD BY WEDNESDAY BUT THERE WILL STILL BE ENOUGH MOISTURE AND INSTABILITY FOR SOME AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. WILL GO VFR BUT LOWER CONDITIONS MAY OCCUR IN CONVECTIVE ACTIVITY. EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT RESTRICTIONS ARE EXPECTED WEDNESDAY NIGHT THROUGH SUNDAY. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, May 15, 3:16 AM EDT, 12 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 316 AM EDT TUE MAY 15 2012 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-160730- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 316 AM EDT TUE MAY 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. A SURFACE FRONTAL BOUNDARY COMBINING WITH AN UPPER DISTURBANCE AND AFTERNOON INSTABILITY COULD PRODUCE ISOLATED TO SCATTERED SEVERE THUNDERSTORMS. THE MAIN THREAT WOULD BE DAMAGING WIND GUSTS AND HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 15, 9:23 AM EDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
923 AM EDT TUE MAY 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 7 NNW WINNSBORO 34.47N 81.12W
05/14/2012 E1.00 INCH FAIRFIELD SC UTILITY COMPANY
QUARTER SIZED HAIL REPORTED IN THE WHITE OAK AREA BY
ELECTRIC COOP EMPLOYEE. TIME ESTIMATED.
0925 PM HAIL 10 ENE RIDGEWAY 34.37N 80.80W
05/14/2012 E1.00 INCH FAIRFIELD SC PUBLIC
QUARTER SIZED HAIL REPORTED AT COLONEL CREEK MARINA. TIME
ESTIMATED.
&&
DCMThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 8:19 PM EDT | Areal Flood Advisory | CAE | Chesterfield, Fairfield, Lancaster | 116 min |
| May 14, 8:55 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Kershaw | 50 min |
| May 15, 2:12 PM EDT | River Flood Advisory | CAE | Chesterfield, Marlboro | 3 days |
| May 15, 3:04 PM EDT | River Flood Advisory | CAE | Lexington, Richland | 23 hr |
| May 15, 4:34 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Newberry | 26 min |
| May 15, 4:59 PM EDT | Severe Thunderstorm Warning | CAE | Lexington | 31 min |
| May 15, 5:32 PM EDT | Severe Thunderstorm Warning | CAE | Newberry, Saluda | 28 min |
| May 15, 5:33 PM EDT | Severe Thunderstorm Warning | CAE | Clarendon, Orangeburg | 42 min |
| May 15, 5:51 PM EDT | Severe Thunderstorm Warning | CAE | Newberry | 24 min |
| May 15, 6:07 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw, Richland | 23 min |
| May 15, 6:39 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw, Lee, Richland, Sumter | 36 min |
| May 15, 7:50 PM EDT | Severe Thunderstorm Warning | CAE | Lexington | 25 min |
Nearby
River Flood Warnings in South Carolina, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.